MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534280
Medical Device Problem Codes Positioning Failure (1158); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used in the ductus choledochus for a stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the stent could not be deployed.The procedure was completed with another stent of the same model.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was in the patient during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.Furthermore, it was reported that the barb flap cover was not used to insert the device through the biopsy cap.Per the ifu, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that the snare loop was detached.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation finding of guide catheter detached.Block h11: an advanix biliary stent with naviflex rx delivery system was returned for analysis.Visual examination of the returned device was returned without a part of the pull wire, the stent suture hole was torn, and the guide catheter was detached.No other damages were noted to the stent and delivery system.Product analysis confirmed the reported event of stent failure to deploy and as the guide catheter returned detached.Furthermore, the device was returned without a part of the pull wire, the stent suture hole was torn, and the guide catheter was detached.These damages may have occurred if the device was under pressure during stent deployment, possibly due to the physician's technique or the anatomical tortuosity encountered during the procedure.It is most likely that the device was unable to deploy the stent, and the pressure exerted on the suture caused damage to the suture hole.There is also a possibility that the same force applied during the attempted deployment caused the guide catheter and a portion of the pull wire to detach during the procedure.Therefore, a review and analysis of the all the available information indicated that the most probable cause is failure to follow instructions.A product labeling review identified that the device may have been used in a manner inconsistent with the labeled indications.The advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states: "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent cannot be fully deployed." however, it was reported that the guidewire remained inside the patient during the attempted deployment.It was also reported that the barb flap cover was not used to insert the device through the biopsy cap.Per the ifu, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." these deviations from the ifu specifically, leaving the guidewire inside the patient during the attempted deployment and not using the barb flap cover for insertion are the most likely reasons the stent could not be deployed.Both steps are essential for proper operation of the device and skipping them likely contributed to the deployment failure.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24242307
Report Number3005099803-2026-00421
Device Sequence Number21376255
Product Code FGE
UDI-Device Identifier08714729787372
UDI-Public(01)08714729787372(17)261031(10)35418674
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534280
Device Catalogue NumberM00534280
Device Lot Number0035418674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Initial Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown